Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: PAC trigeminy and PVC caused by anxiety?
Created On 9/21/16 10:39 PM
Topic View:

View thread in raw text format


TBear
Senior Supporter

Posts: 275
Joined: Feb 2012

9/21/16 10:39 PM
User is offline

This past week I had many of the symptoms of a heart attack - without an infarction: Shortness of breath, heaviness on the chest, so I went in to the doc. He almost hospitalized me because my heart was having both premature atrial contractions, premature ventricular contractions and was from my point of view doing a very dysfunctional and painful dance! Otherwise my blood pressure was OK even though it was bouncing around 128/58 then 140/ 90 the back to 120/ 70 with a heart rate of approximately 60 - 65 cha cha beats a minute.... and oxygen level of 100... blood work shows all normal for cholesterol and thyroid etc..... Anyway he had me breathing into a bag and gave me Lorazepam as a sedative and a prescription for Lexapro as well, said that my stress was too high - and I needed to take at least 5 days off from work - then sent me home with instructions to go into ER if it got worse - to see him in a couple of days (this was last Friday) On Monday I had settled into a PAC only in the triple pattern... but he still wasn't happy and gave me Metoprolol Tartrate as a beta blocker and referrals to a cardiologist and a psychiatrist.

So now the questions:
in the past the Lexapro was difficult on my breathing and brought my blood pressure down too low and the psychiatrist took me off of it- which I reminded my general practitioner - therefore for now, I am not taking the lexapro but am taking the lorazepam and the beta blocker. However, the lorazepam is addictive so I do not want to continue that either.

I am going to the cardiologist and the psychiatrist when I can get the appointments in the next week- but how do I coordinate this stuff. My diagnosis is DID and pretty severe PTSD, along with some recent grief work from processing the past with present triggers, on top of it there are some severe difficulties in a couple of my children and extreme economic challenges - so yes, I am stressed and seeing a therapist - we have fused a couple of mindsets and the integrations continues....

Don't some antidepressants mess with the heart rhythm though? My system is so variable that I have never been able to stay steady on meds. I was anxious - but not depressed, and now, 5 days later on the Lorazepam and Metoprolol Tartrate I am feeling really lethargic and depressed - zero energy.

My doctor told me to look up broken heart syndrome that stress could kill me - but from what i read the heart can recover in a month or so from that - so why would I need an ongoing medicine?

Any Ideas?- or what effect does the high level of chronic arousal from a lifetime of abuse and dissociation have on the heart- do you think that by finally processing these things and feeling them rather than dissociating them it is causing the physical effects that were held at bay?

I want to go into these next appointments with some information about which anti-anxiety meds might be proactive - if I have to stay on something....but I really would prefer to handle it through recommended exercise and other methods.

What do you think are some ranges of reasonable options for me to discuss with the doctors? Which heart medications effect depression and anxiety - which anti anxiety or anti depressants mess with the heart rhythm?
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

9/28/16 7:25 AM
User is offline

Great questions. First thing is to get clearance and medical advisement from the cardiologist. Then let me know the report and we can take it from there. Some SSRI's can affect heart rhythm, notably Celexa. Propranolol can cause depression. Also speak with cardiologist about cardiac safe mental health treatments for you.
Let me know.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



TBear
Senior Supporter

Posts: 275
Joined: Feb 2012

9/29/16 8:08 AM
User is offline

Thank you for the answer!

So far - went to the cardiologist and my heart was still in its cha cha beat, but the breathing was better - She took me off the beta blocker and told me to use the Lorazepam only if I felt the trouble breathing for now - and then ordered a multiple list of tests. Echo cardiogram came out fine - good muscle and the major arteries are clear, the blood work(again) came back with everything in the good range - notably excellent cholesterol levels and thyroid... but my blood pressure has remained at the 140/90 range and I need to lose about 10 pounds, and the heart still keeps the off rhythm. So I am waiting on the results of the stress test (which was fun!) and the 24 hour monitoring, because they still don't like the ever changing rhythms.

I went to a psychiatrist and he was also waiting on the cardiologist. He works with dissociative patients and said that it is complex medicating me. Evidently different parts of the brain are reactive at different times - does that make sense? sometimes I am depressed, very depressed, sometimes anxious, and sometimes driven and goal oriented, there are lots of differing emotional mindsets and that is effecting how I react to the medications. He was leaning toward keeping the beta blocker as an anti stress, but that adds weight when I need to lose weight... His next thought was a half dose of lexapro and see how I react with Lorazepam only if needed in the case of panic or trouble breathing.

The therapist said his greatest concern is of course the physical reality of the effects on my heart - and the depressions from some difficult processing and the added stress: he is giving recommendations of how to handle the emotional side of the stress, processing and grieving. He also reminded me that I may be up at night without realizing it and asked if there were any indicators that I was losing time - or up at night... we thought that had gone away, but under stress might have returned...

I am thinking that increase of self care would be a good first line - sleep (I think I sleep well - when I can, but the children issues keep me up late and then i don't get up in time to exercise), exercise, diet etc.. I know the routine - yet the apathy from the depression has been getting in the way as well.

Is lexapro something that effects heart rhythm? Any suggestions or thoughts of how to put the three docs suggestions into a plan?

Your help is much appreciated -

Kesiva V'Chasima Tova!


Edited: 9/29/16 at 8:11 AM by TBear
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Mental Health > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.